Hi there. If you have tension headaches, elavil a tricyclic antidepressant is indicated. Other relevant drugs are naproxen, anaprox, naprelan, ibuprofen, advil, motrin nuprin, pedia care, non steroidal anti inflammatory drugs etc. topiramate or topamax is indicated as a preventive medicine in migraine headaches. So let your physician prescribe you any of the above medicines, while you could have one of the over the counter analgesics. Take care.
i have migraines and take topamax....it does relieve the headaches as a daily medication, just as long as they get the dosing correct. (and make sure you take it at the same time every day) i have noticed if i take it late then i tend to have the headaches the next day. you might see if they can put you on a medication in case you have a headache while on the topamax. i take maxalt when i have a migraine in between my topamax dose (which i only take at night)
Hi, Im an RN. I had periorbital migraines and was placed on Topamax, technically an anti-seizure but also great for migraine/headache control and mood stabilization in bipolar disorder. That for a while was the only thing that worked for me. It can have a sedative and appetite suppressant effect. I was also shortly on a low dose of Elavil for migraines. Carefull with that one, take only the amount prescribed. That one I found to have the least amount of side effects out of all the antidepressants-tricyclis, but can be sedating as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.